Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 2, NWS Tallahassee, FL

February 3, 2008Holmes County, Washington County, Florida

NWS Tallahassee, FL issued this river flood warning at Feb 3, 2008, 9:02 AM CST for Holmes County, Washington County, Florida. It took effect at Feb 4, 2008, 11:09 AM CST. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2008, 9:02 AM CST (15:02 UTC)
In effect from
Feb 4, 2008, 11:09 AM CST
Expired
Feb 7, 2008, 12:00 AM CST
In force
61 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Holmes County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 26 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Choctawhatchee River at Caryville (US 90) (CARF1). The gauge peaked at 12.58 ft at Feb 5, 2008, 8:00 AM CST.

actionminormoderate1012141602/0302/0402/0502/0602/0702/08
Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 031502
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 AM EST SUN FEB 03 2008

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING 
FOR THE CHOCTAWHATCHEE RIVER AT CARYVILLE. THIS WILL AFFECT HOLMES AND
WASHINGTON COUNTIES...
 
...MINOR FLOODING IS FORECAST...

...THE LATEST STAGE AT THE CHOCTAWHATCHEE RIVER AT CARYVILLE IS 10.8 FEET 
THIS MORNING. THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY RISE AND 
WILL CREST AT 12.3 FEET TUESDAY MORNING. FLOOD STAGE IS 12 FEET. THE RIVER WILL 
FALL SLOWLY AND SHOULD BE BELOW FLOOD STAGE ON THURSDAY. 

AT 12 FEET EXTENSIVE LOWLAND FLOODING WILL OCCUR.  

...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE ANY PRECAUTIONS TO PROTECT 
PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC059-133-041502-
/O.NEW.KTAE.FL.W.0002.080204T2100Z-080207T0600Z/
/CARF1.1.ER.080204T2100Z.080205T0600Z.080207T0000Z.NO/
1002 AM EST SUN FEB 03 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* FROM MONDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 AM SUNDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE 
  TO NEAR 12.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  WEDNESDAY EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.

$$



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

CHOCTAWHATCHEE RIVER
  CARYVILLE     12  10.8 SUN 09 AM   11.7   12.3   12.2   11.8   11.4


$$
4 follow-up statements
000 
WGUS82 KTAE 041722
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1222 PM EST MON FEB 04 2008
 
 ...MINOR FLOODING ON THE CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES 
AND WASHINGTON COUNTIES IS EXPECTED TO CONTINUE...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC059-133-051722-
/O.EXT.KTAE.FL.W.0002.080204T1709Z-080208T0000Z/
/CARF1.1.ER.080204T1300Z.080205T0600Z.080207T1800Z.NO/
1222 PM EST MON FEB 04 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* FROM THIS AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:01 AM MONDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.

&&

               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

CHOCTAWHATCHEE RIVER
  CARYVILLE     12  12.1 MON 11 AM   12.5   12.4   12.1   11.7   11.3


$$
000 
WGUS82 KTAE 050304
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1004 PM EST MON FEB 04 2008

...MINOR FLOODING ON THE CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES 
AND WASHINGTON COUNTIES IS EXPECTED TO CONTINUE...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC059-133-060304-
/O.EXT.KTAE.FL.W.0002.000000T0000Z-080207T1800Z/
/CARF1.1.ER.080204T1300Z.080205T0600Z.080207T1200Z.NO/
1004 PM EST MON FEB 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM MONDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

CHOCTAWHATCHEE RIVER
  CARYVILLE     12  12.4 MON 09 PM   12.5   12.3   11.9   11.6   11.3


$$
000 
WGUS82 KTAE 051854
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
154 PM EST TUE FEB 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES AND WASHINGTON COUNTIES 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC059-133-061854-
/O.EXT.KTAE.FL.W.0002.000000T0000Z-080207T0600Z/
/CARF1.1.ER.080204T1300Z.080205T1701Z.080207T0000Z.NO/
154 PM EST TUE FEB 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:01 PM TUESDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    WED    THU    FRI    SAT    SUN

CHOCTAWHATCHEE RIVER
  CARYVILLE     12  12.6 TUE 01 PM   12.3   11.7   11.1   10.5   10.0


$$
000 
WGUS82 KTAE 061526
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 AM EST WED FEB 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA..
  CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES AND WASHINGTON COUNTIES 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC059-133-070600-
/O.CON.KTAE.FL.W.0002.000000T0000Z-080207T0600Z/
/CARF1.1.ER.080204T1300Z.080205T1701Z.080207T0000Z.NO/
1026 AM EST WED FEB 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

CHOCTAWHATCHEE RIVER
  CARYVILLE     12  12.2 WED 10 AM   11.7   11.2   11.0   11.0   10.8


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 3, 8:23 AM CST, 39 minutes earlier.

Area forecast discussion, Feb 3, 8:23 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EST SUN FEB 3 2008

.DISCUSSION...HIGH PRESSURE IS LOCATED ACROSS COASTAL SOUTH CAROLINA
THIS MORNING WITH MOSTLY CLEAR SKIES ACROSS OUR FORECAST AREA.
MINIMUM TEMPERATURES DROPPED TO NEAR FREEZING AGAIN THIS MORNING AT
TLH...BUT IT WAS WARMER (UPPER 30S TO LOW 40S) IN THE WESTERN CWA
WHERE A LIGHT SOUTHWESTERLY FLOW DEVELOPED OVERNIGHT. DID HAVE SOME
LOW CIGS AND FOG DEVELOP RIGHT ALONG THE SUWANNEE RIVER VALLEY...BUT
THIS WILL LIFT VERY SOON AS HEATING CONTINUES THIS MORNING.

IR/VISIBLE SATELLITE IMAGERY SHOWS MAINLY MID AND HIGH CLOUDS MOVING
ACROSS THE MID SOUTH AHEAD OF A DEVELOPING STORM SYSTEM. THINK THERE
WILL BE A TIGHT GRADIENT ACROSS THE CWA WITH MORE CLOUDINESS NW TO
MOSTLY CLEAR SE. THIS IS HANDLED WELL IN OUR CURRENT FORECAST SO NO
CHANGES ANTICIPATED THERE.

TEMPERATURES WILL WARM INTO THE LOWER 70S TODAY UNDER MOSTLY SUNNY
SKIES...AS A LIGHT SOUTHERLY FLOW DEVELOPS AS HIGH PRESSURE MOVES
EAST OF THE REGION. REMAINDER OF FORECAST IS ON TRACK WITH NO
CHANGES NEEDED. HAVE A GREAT DAY

&&

.MARINE...HIGH PRESSURE WILL SLIDE EASTWARD CREATING A SOUTHERLY
FLOW ACROSS THE WATERS TODAY. EXPECT AROUND 10 KNOTS IN THE WEST TO
5 TO 10 KNOTS IN THE EAST. SEAS WILL BE LOW...GENERALLY 2 FEET OR
LESS.

&&

.AVIATION...OUTSIDE OF VLD WHICH IS STILL AT VLIFR VIS AND CIGS AS
OF 9 AM EST THIS MORNING...JUST A BRIEF PERIOD OF LIGHT FOG OCCURRED
AT TLH AND ABY OVERNIGHT. THIS HAS QUICKLY BURNED OFF OVER THESE
AREAS WITH VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE DAY. VLD
MAY BE A BIT SLOWER TO COME UP...BUT EXPECT VFR CONDITIONS TO RETURN
THERE BY 11 AM AS WELL. TONIGHT...WITH INCREASINGLY MOIST RETURN
FLOW SETTING UP OFF THE GULF OF MEXICO...VIS AND CIG RESTRICTIONS
WILL LIKELY BECOME MORE WIDESPREAD AT THE TAF SITES. A PERIOD OF IFR
CONDITIONS WILL BE POSSIBLE AT EACH SITE OVERNIGHT...SO EXPECT THE
NEXT TAF PACKAGE ISSUED EARLY THIS AFTERNOON TO BE MORE PESSIMISTIC.

&&

.FIRE WEATHER...WITH SOUTHERLY FLOW...NOT EXPECTING ANY FIRE WEATHER
CONCERNS TODAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...GOULD
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Feb 3, 4:50 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EST SUN FEB 3 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-041100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
550 AM EST SUN FEB 3 2008 /450 AM CST SUN FEB 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AFTER ANOTHER CHILLY MORNING...AFTERNOON TEMPERATURES WILL WARM INTO
THE 70S AS THE FLOW BECOMES SOUTHEASTERLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED UNTIL MONDAY NIGHT AND TUESDAY WHEN
ONSHORE WINDS WILL INCREASE TO EXERCISE CAUTION AND POSSIBLY ADVISORY
LEVELS OVER THE GULF COASTAL WATERS. A COLD FRONT WILL MOVE THROUGH
THE AREA ON WEDNESDAY PRECEDED BY SHOWERS AND THUNDERSTORMS. THERE
IS THE POSSIBILITY THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE
DURING THE PRE-DAWN HOURS...ESPECIALLY FOR AREAS WEST OF A LINE FROM
ALBANY GEORGIA TO PANAMA CITY FLORIDA. AFTER THE FRONTAL PASSAGE...A
COOLER AND DRIER AIRMASS WILL DOMINATE THE REGION FOR THE END OF THE
WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

JAMSKI

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.